Kentucky, 2011Hail and Damaging Winds in Kentucky, May 22, 2011
May 22, 2011 · NWS LMK · 11 events in 8 counties and zones
Temperatures during the afternoon of May 22 warmed into the 80s with dewpoints in the mid to upper 60s. A weak shortwave rounded the base of an upper level trough over the area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Temperatures during the afternoon of May 22 warmed into the 80s with dewpoints in the mid to upper 60s. A weak shortwave rounded the base of an upper level trough over the area. These led to an unstable atmosphere with CAPE values of 2000+ J/kg. Severe storms developed in this unstable environment leading to damaging winds and hail up to nickel size.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at May 22, 11:06 AM CST, 1 hour 20 minutes earlier.
Area forecast discussion, May 22, 11:06 AM CST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
106 PM EDT SUN MAY 22 2011
...UPDATED AVIATION DISCUSSION...
...FORECAST UPDATE...
THE DENSE FOG ADVISORY HAS BEEN CANCELLED THIS MORNING AS MUCH OF
THE FOG HAS LIFTED THIS MORNING WITH THE DAYTIME HEATING. A FEW
SHOWERS AND THUNDERSTORMS HAVE DEVELOPED THIS MORNING JUST TO THE
WEST OF THE FORECAST AREA AND WILL MOVE INTO THE REGION SOON. THE
LATEST HRRR RUNS HAVE A FAIRLY GOOD HANDLE ON CURRENT SHOWER/STORM
DEVELOPMENT. THIS MODEL SHOWS SCATTERED CONVECTION DEVELOPING ACROSS
MUCH OF THE FORECAST AREA LATE THIS MORNING SO HAVE RAISED POPS FOR
THIS MORNING INTO THE CHANCE CATEGORY FOR ALL BUT THE NORTHEASTERN
QUARTER OF THE FORECAST AREA. OTHERWISE THE FORECAST IS IN PRETTY
GOOD SHAPE. UPDATES ARE ALREADY OUT.
.SHORT TERM (TODAY AND TONIGHT)...
WELL...COMPLICATED SUNDAY AM FCST. 1ST OFF...T/TD SPREADS ARE IN
THE 0-4 DEGREE SPREAD RANGE WITH SFC DEW POINTS IN THE MID 60S.
LIGHT SWLY WINDS ARE ON TOP OF GENLY CLR SKIES AND EARLIER SAT
EVENING RAINFALL OF 1/4 INCH TO NEARLY 1 INCH AROUND LOUISVILLE. THE
11-3.9 MICRON SATELLITE LOOP SHOWING RAPID INCREASE IN FOG OVER SRN
INDIANA. AREAS OF DENSE FOG HAVE DROPPED BWG/GLW TO IFR ALREADY AND
SEVERAL WEB CAMS SHOWING THICKENING FOG. HAVE ISSUED A SPS TIL 4 AM
AND WILL REPLACE THIS WITH A DENSE FOG ADVISORY FOR WESTERN 2/3 OF
THE AREA...BASICALLY WEST OF I75. HOWEVER...MAY MAKE CHANGES TO
AREA JUST BEFORE PRESS TIME AND CHECK MICROSCALE OBS AND WEB CAMS.
RIGHT NOW FEEL 100% CONFIDENT FOR NPW OVER SRN INDIANA.
AFTER THE FOG BURNS OFF...THE ATTENTION TURNS TO CONVECTIVE
CHANCES. MODELS INITIALIZATION IS EXTREMELY POOR...ESPECIALLY WITH
EARLIER MCS OVER ARKANSAS. THE MCS CONTINUES TO WEAKEN AND WILL
PROVIDE A BIT OF A MORNING SHIELD ABV THE FOG WHICH WILL BE BURNING
OFF BY 14Z. LLVL JET OVER AR BRINGING SUFFICIENT WAA TO INITIATIVE
ISOL CONVECTION TO OUR SOUTH...LIKE NEW CELL OVER NE MS...SO WILL
KEEP SLGT CHANCE POPS FOR BOTTOM 2 TIERS OF COUNTIES FOR MID TO LATE
MORNING.
SOUNDINGS SHOWING INCREASING INSTABILITY THIS AFTERNOON...DESPITE
CLOUD COVER...WITH LIS -4 TO -6 AND CAPES AROUND 1000 J/KG. THE MOST
STRIKING PART OF SEVERAL DIFFERENT MODEL SOUNDINGS IS THE RAPID
INCREASE OF PWATS...BUT WITH MID LEVEL WINDS OF 30-35 KTS...SO
STORMS THAT DO FIRE FROM CONVECTIVE HEATING WILL MOVE ALONG. HAVE
KEPT POPS IN THE 30-40% RANGE WITH NEXT POSSIBILITIES WEST OF I 65
FROM 19-03Z.
OVERNIGHT IS EVEN MORE LESS CLEAR...WITH SEVERAL MODELS TRYING TO
BRING A MCS IN FROM THE WEST FROM S/WAVE AHEAD OF THE H5 LOW TOWARDS
12Z...BUT CONFIDENCE IS QUITE LOW. FOR NOW KEEP POPS OVERNIGHT AND
WILL LET DAY SHIFT DELVE INTO THIS.
HAVE GONE ABV GUIDANCE BY A COUPLE OF DEGREES BUT DROPPED LOWS A
DEGREE OR TWO FROM PREVIOUS FCST. SSW WINDS WILL BE INCREASING TO
10-18 MPH THIS AFTN...BUT TEMPS WILL BE INHIBITED BY MID AND HIGH
LEVEL CLOUDS. IT APPEARS THERE WILL BE A 1-3 HOURS WINDOW OF
OPPORTUNITY WHERE SOME SUN WILL ALLOW TEMPS TO START CLIMBING
TOWARDS THE MAGIC CONVECTIVE TEMP OF 83-85.
.LONG TERM (MONDAY - SATURDAY)...
MONDAY THROUGH WEDNESDAY
PERSISTENT SUMMER-LIKE TEMPERATURES WILL CONTINUE EACH DAY. MOIST
AIRMASS IN PLACE WITH PRECIPITABLE WATERS ABOVE NORMAL. EXPECT
MULTIPLE SHORTWAVES TO CROSS REGION IN BROAD SOUTHWESTERLY FLOW WITH
UPPER LOW...CURRENTLY OVER SOUTH DAKOTA...FORECAST TO MOVE INTO THE
GREAT LAKES MONDAY AND ANOTHER UPPER LOW FORECAST TO MOVE IN AND
REPLACE IT WEDNESDAY OVER THE CENTRAL PLAINS. GIVEN THE DIFFICULTY
IN TIMING THESE SMALL SCALE FEATURES WILL MAINTAIN CHANCE-RANGE POPS
THROUGH THIS PERIOD. AS OF THIS TIME...AREA MODEL SOUNDINGS LOOK
LIKE THEY PRESENT THE BEST SEVERE THREAT MONDAY AFTERNOON. LAPSE
RATES ARE STEEP WITH MID-LEVEL TEMPS FAIRLY COOL...THE UPPER LOW
WILL BE ON CLOSEST APPROACH OVER THE GREAT LAKES...AND EXPECTED
SURFACE TEMPERATURES IN THE MID 80S. HOWEVER...SHOULD ONE OF THESE
WAVES BRING PRECIP IN THE MORNING...THE THREAT FOR SEVERE WEATHER
COULD BE SHORT-CIRCUITED DEPENDING ON HOW QUICKLY THE DEBRIS CLOUDS
GET OUT AND ALLOW HEATING.
OVERALL RAINFALL TOTALS FOR THIS PERIOD WILL RANGE FROM 1-2 INCHES
WITH ISOLATED HIGHER AMOUNTS.
THURSDAY AND BEYOND
THE SECOND UPPER LEVEL LOW MENTIONED ABOVE WILL MOVE INTO THE OHIO
VALLEY. THIS SHIFT SHOULD FORCE THE FRONTAL BOUNDARY TO MOVE THROUGH
THE REGION. WITH MORE DYNAMIC FORCING IN PLACE...SOME SEVERE STORMS
ARE STILL POSSIBLE AHEAD OF THIS FRONT. THERE ARE STILL SOME TIMING
DIFFERENCES BETWEEN THE MODELS ABOUT HOW QUICKLY THESE FEATURES WILL
MOVE THROUGH. SHOULD THE SLOWER MODELS WIN OUT...ANY DRYING BEHIND
THEM WOULD BE BRIEF AS YET ANOTHER UPPER LOW DROPS IN FROM THE
PACIFIC NORTHWEST.
&&
.AVIATION (18Z TAF ISSUANCE)...
MULTIPLE WAVES OF ENERGY WILL ROTATE AROUND AN UPPER LEVEL LOW WHICH
WILL TRACK FROM SRN MN ACROSS THE GREAT LAKES THROUGH THE TAF
PERIOD. THE MAIN CHALLENGE THIS WILL POSE IS FOR THE FORECASTING OF
PERIODS OF SHOWERS AND STORMS THAT MAY IMPACT THE TERMINALS. THE
GENERAL CONSENSUS AMONG THE MODELS IS THAT SCATTERED STORMS WILL
DEVELOP AND MOVE ACROSS CENTRAL KENTUCKY THIS AFTERNOON. WITH THE
SCATTERED NATURE OF THESE STORMS WILL MENTION ONLY A CB GROUP AT SDF
AND LEX AS CERTAINTY OF STORM DEVELOPMENT IN THE VICINITY OF THE
TERMINAL IS NOT VERY HIGH. WITH STORMS ALREADY DEVELOPING NEARER TO
BWG WILL MENTION VCTS THERE.
IT LOOKS LIKE THERE WILL BE A BREAK IN PRECIPITATION THIS EVENING
BEFORE STORMS DEVELOP AGAIN AFTER MIDNIGHT. IN GENERAL FLYING
CONDITIONS WILL BE VFR OUTSIDE OF ANY THUNDERSTORMS.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&
UPDATE.........EER
SHORT TERM.....JDG
LONG TERM......RJS
AVIATION.......EER
Hazardous weather outlook, May 22, 7:12 AM CST, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
912 AM EDT SUN MAY 22 2011
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-231315-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
912 AM EDT SUN MAY 22 2011 /812 AM CDT SUN MAY 22 2011/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
.DAY ONE...TODAY AND TONIGHT.
SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED TO
DEVELOP. THE MAIN THREAT WILL BE HEAVY RAINFALL AND LIGHTNING. A
FEW STORMS MAY BECOME STRONG TO SEVERE THIS AFTERNOON AND EVENING
WITH DAMAGING WINDS BEING THE MAIN THREAT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE MONDAY THROUGH
WEDNESDAY. THE MAIN THREAT WILL BE HEAVY RAINFALL AND DANGEROUS
LIGHTNING...THOUGH A FEW STORMS COULD PRODUCE GUSTY WINDS. MORE
ORGANIZED THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH SATURDAY
AS A STORM SYSTEM TRACKS ACROSS THE OHIO VALLEY. SOME OF THESE
STORMS COULD PRODUCE STRONG GUSTY WINDS AS WELL AS HEAVY RAINFALL.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REPORT ANY STRONG WIND GUSTS AND/OR WIND DAMAGE
REPORTS OVER THE NEXT FEW DAYS TO THE NATIONAL WEATHER SERVICE IN
LOUISVILLE.
JDG/RJS/EER
In the hours before
Special weather statement, May 22, 11:35 AM CST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
135 PM EDT SUN MAY 22 2011
KYZ070-072-221815-
LOGAN-SIMPSON-
1235 PM CDT SUN MAY 22 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS...
AT 1229 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES WEST OF CROSS PLAINS...AND MOVING
NORTHEAST AT 35 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND GUSTY WINDS OF AROUND 40 TO
50 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
FRANKLIN...
HILLTOP...
PRICES MILL...
SCHWEIZER AND PROVIDENCE...
FLAT ROCK AND PEDEN MILL...
THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
2 AND 6.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3665 8659 3665 8688 3687 8662 3684 8659
3682 8649 3676 8641 3675 8642 3666 8641
3665 8644 3666 8650 3664 8657
TIME...MOT...LOC 1735Z 228DEG 26KT 3658 8674
MPSpecial weather statement, May 22, 12:03 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
203 PM EDT SUN MAY 22 2011
KYZ071-073-221845-
ALLEN-WARREN-
103 PM CDT SUN MAY 22 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND STRONG WINDS...
AT 1256 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR FRANKLIN...AND MOVING NORTHEAST AT 35 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...SMALL PEA OR DIME SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND
45 TO 50 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
THREE SPRINGS...
PLUM SPRINGS...
MOUNT VICTOR...
MEMPHIS JUNCTION...
DELAFIELD...
MATLOCK AND RICH POND...
PLANO AND DRAKE...
ALVATON...
HARDCASTLE AND GREENHILL...
THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
20 AND 39.
THIS STORM WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 1 AND
7.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3677 8642 3681 8641 3684 8658 3689 8663
3691 8663 3713 8636 3708 8628 3710 8624
3702 8613 3691 8618 3676 8641
TIME...MOT...LOC 1802Z 226DEG 31KT 3680 8653
MPSpecial weather statement, May 22, 12:12 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
212 PM EDT SUN MAY 22 2011
KYZ027-061-062-071-221900-
BUTLER-EDMONSON-GRAYSON-WARREN-
112 PM CDT SUN MAY 22 2011
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND STRONG WINDS...
AT 107 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTH OF MORGANTOWN...AND MOVING
NORTHEAST AT 35 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...PENNY SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
MORGANTOWN...
RIVERSIDE AND GREENCASTLE...
HORSEMILL AND ANNA...
REEDYVILLE AND GLENMORE...
SEGAL AND ROUNDHILL...
THIS STORM WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 27
AND 28.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3746 8641 3727 8614 3713 8637 3695 8661
3719 8679
TIME...MOT...LOC 1812Z 234DEG 28KT 3711 8659
MPThunderstorm Wind, Warren
- When
- May 22, 12:26 PM CST
- Where
- Warren County, 0.88 mi SW of Bowling Green
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 36.970, -86.440
Trees were blown down in the Springfield neighborhood.
Thunderstorm Wind, Grayson
- When
- May 22, 12:52 PM CST
- Where
- Grayson County, 0.69 mi S of Clarkson
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 37.490, -86.220
A trained spotter reported a gust of 60 mph.
Thunderstorm Wind, Hart
- When
- May 22, 1:17 PM CST
- Where
- Hart County, 0.55 mi ENE of Bunnell Grossing
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 37.234, -85.811
A tree was down on Bunnell Crossing Rd.
Thunderstorm Wind, Hart
- When
- May 22, 1:20 PM CST
- Where
- Hart County, 1.3 mi ENE of Hardyville
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 37.260, -85.780
A 70 mph gust was measured at the Hart county mesonet.
Thunderstorm Wind, Adair
- When
- May 22, 1:33 PM CST
- Where
- Adair County, 0.55 mi E of Chance
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.970, -85.310
Numerous trees were reported down.
Thunderstorm Wind, Adair
- When
- May 22, 1:35 PM CST
- Where
- Adair County, 2.6 mi WNW of Garlin
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 37.140, -85.290
A 58 mph gust was measured at the Adair county mesonet.
Thunderstorm Wind, Russell
- When
- May 22, 1:40 PM CST
- Where
- Russell County, Russell Spgs
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.050, -85.080
Numerous trees were down in Russell Springs.
Thunderstorm Wind, Casey
- When
- May 22, 3:03 PM EST
- Where
- Casey County, 0.55 mi W of Evona
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.200, -84.930
Trees were reported down.
Hail, Adair
- When
- May 22, 2:12 PM CST
- Where
- Adair County, 180.54 mi WNW of Doorway
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 37.900, -86.760
In addition to the hail a few small limbs were also down.
Hail, Fayette
- When
- May 22, 3:26 PM EST
- Where
- Fayette County, 2.28 mi ESE of Lexington
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.040, -84.460
Thunderstorm Wind, Lincoln
- When
- May 22, 3:35 PM EST
- Where
- Lincoln County, 0.55 mi E of Stanford
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.530, -84.660
Numerous trees were blown down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Missouri, May 22 to 23, 2011162 deaths · 1,153 injured · $2.8 billion · EF5 · 32 events
- Tornadoes and Hail in Minnesota, May 22, 20111 death · 48 injured · $167 million · EF1 · 15 events
- Tornadoes and Hail in Oklahoma, May 22, 201114 injured · $2.9 million · EF3 · 38 events
- Tornadoes and Hail in Wisconsin, May 22, 20113 injured · $21 million · EF2 · 26 events
- Tornadoes and Hail in Iowa, May 22, 2011$543,000 · EF2 · 55 events
- Tornadoes and Hail in Iowa, May 22, 20113 injured · $790,000 · EF2 · 8 events
- Tornadoes and Hail in Wisconsin, May 22, 20111 injured · $2.8 million · EF1 · 54 events
- Tornadoes and Hail in Minnesota, May 22, 20111 injured · $495,000 · EF2 · 6 events
- Tornadoes and Flash Flood in Illinois, May 22, 20111 injured · $1.0 million · EF1 · 50 events
- Rip Current in Michigan, May 22, 20111 death · 1 event
- Flash Flooding in Missouri, May 22 to 25, 2011$1.8 million · 17 events
- Tornadoes and Hail in Wisconsin, May 22, 20111 injured · $347,000 · EF0 · 35 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 315863, 315865, 315866, 315878, 315879, 315881, 315884, 316008, 315885, 316009, 316011.